MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OC&ND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown surgery on an unknown date, it was observed that the anchor device broke when transferred to the implant and could not be removed.Another hole was punched to implant another like device.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that the doctor used 5.5awl to ream the hole and punched 5.5 healix br, but it was broken when transferred to the implant and could not remove all the remaining body, so he had to punch another hole and then successfully implanted the 5.5 healix br anchor.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, a photos were provided.Upon visual inspection of the photos, it was observed that the anchor was broken, and it was not in place.Also, the suture card was not attached in the device.Finally, it was found blood residues along the anchor.The other photo showed an x-ray image of the remaining body of the anchor near the joint.The complaint can be confirmed.The possible root cause can be associated with off axis insertion and levering during insertion.However, it cannot be conclusively affirmed.A manufacturing record evaluation was performed for the finished device lot number:6l47501, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
5.5 HEALIX BR ANCHOR W/OC&ND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10836791
Report Number1221934-2020-03470
Device Sequence Number4012034
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number222232
Device Catalogue Number222232
Device Lot Number6L47501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/13/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;